Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Tourette syndrome - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   i have turrets and i was just wonderimg if theres anyway to slow it down or even stop it
Doctor :   H
User :   hey
User :   nice to meet you
Doctor :   nice to meet you too
User :   so what do u think about my question
Doctor :   WHat medical problem do you have?
Doctor :   Are yopu taking any medicines
Doctor :   *you
User :   i believe its turrets ive never gone to a doctor for it before
User :   no im not
Doctor :   Are yopu taking any medicines
Doctor :   How long do you have?
User :   no im not
Doctor :   How old are you?
User :   im 19 i first started it all when i was about 6
Doctor :   what kind of tics do u have?
User :   i move my head always to the right and move my lower lip down and move my eyes
Doctor :   ok
Doctor :   Tics come and go over time, varying in type, frequency, location, and severity.
Most patients experience peak tic severity before the mid-teen years with improvement for the majority of patients in the late teen years and early adulthood.
User :   is there anything i can do to help it thou
Doctor :   Although the symptoms of Tourette syndrome are involuntary, some people can sometimes suppress
User :   ok it does feel like its sort of an addiction to aving to move your body
Doctor :   That is the chararacter of the problem
User :   so are you saying with like a strong will you can overcome it
Doctor :   effective medications are available for those whose symptoms interfere with functioning. Neuroleptics are the most consistently useful medications for tic suppression; a number are available but some are more effective than others
Doctor :   Yes
User :   so basically its like smoking or something
Doctor :   yes
User :   and there is medicines to get your mind off of doing it
Doctor :   The medications will help reduce but can not completely eliminate them
Doctor :   Psychotherapy can help the person with Tourette syndrome better cope with the disorder and deal with the secondary social and emotional problems that sometimes occur. More recently, specific behavioral treatments that include awareness training and competing response training, such as voluntarily moving in response to a premonitory urge, have shown effectiveness in small controlled trials
Doctor :   Although there is no cure for Tourette syndrome, the condition in many individuals improves in the late teens and early 20s. As a result, some may actually become symptom-free or no longer need medication for tic suppression.
User :   ok so what would u suggest that i do
Doctor :   1. you can try to suppress voluntarily with strong will power
Doctor :   2. If they are interfering with you academic performance or daily activities, or annoying you can try medications
Doctor :   3. You can get Psycho therapy and learn how to cope with the tics
Doctor :   I recommend you to consult a neurologist and take his advice what is the best option for you
Doctor :   Do you follow me?
User :   allright i will probly try that ive had it stoped befor but it just seems to come back
User :   yes i do
User :   this is the first time ive talked about this before you realy helped me get a lil grasp on what i need to do
Doctor :   You welcome
Doctor :   I hope you will get relief
User :   thankyou have a nice evening
Doctor :   It is my pleasure chatting with you
Doctor :   You have a wonderful day
Doctor :   Bye
User :   yep bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor